Scared and frustrated.

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Ariona
Regular Member


Date Joined Jan 2011
Total Posts : 56
   Posted 1/4/2011 5:28 AM (GMT -6)   
I keep worrying and fretting over this. I know my stomach is inflamed and my lower esophagus into my stomach is very inflamed. My throat is now sore. Doc just keeps giving me more and more meds. I have been on ppi's for over a month now carafate...which seems to burn my stomach throat and esophagus worse. Maybe i need to give it all more time. Its been 2 mths with ppi's. but just started taking the carafate and I have to wait to eat. When I eat It seems to burn worse. when i started all of this I had heartburn. That seems to have gone away...but now I have pain in my chest area (esophagus)...down into my stomach...and now my stomach even burns.( which didn't before) Even into my right side. I am not sleeping well because of the pain and burning and the constant rumbling in my stomach. It feels like my intestines even burn. I am bloated... I know it takes time to heal.  I have had blood work, endonoscopy, hida scan, ultra sounds. Please somebody out there help!

judy02
Regular Member


Date Joined Jun 2010
Total Posts : 126
   Posted 1/4/2011 6:03 AM (GMT -6)   
*hugs* I sympathise with you, it sounds like you're going through a rough time. Sadly it can take a while to get well. I've not had any luck with PPI's (tried 3 different types for over 18 months). What did your test results say? Sometimes different PPI's work better for some people. There are other meds out there also such as H2 blockers, or mild antacids like Gaviscon or Tums to ease inflammation/burning feeling.

Have you changed your diet at all? If I'm having acidic/burning problems, I try to eat more alkaline based foods, it can usually help ease the burning but it can take a while.

Hope you start to feel better soon.

Ariona
Regular Member


Date Joined Jan 2011
Total Posts : 56
   Posted 1/4/2011 6:44 AM (GMT -6)   
My tests were before all the ppi's...protonix,nexium...and now dexilant. I have not taken it yet...the nexium is still in my system. They all came back with in normal ranges. They gave me zantac...tagament...the all caused a burning sensation...even tums. I eat only alkaline foods and try to eat small little meals. I have lost 16 lbs...I eat mashed potatoes made only with chicken broth...baby food rice cereal, oatmeal,sweet potatoes, bananas etc and am even trying to eat more organic alkaline. I even bought books and cook books. I feel worse than when i started out..not from the food. Its not even heartburn any more. I have spots that burn down my esophagus and my stomach burns and I feel bloated. The carafate seems to make it worse but I've only taken it 3 times. Its hard to get the stress and frustration out of my thinking path. I feel like there is not a moment to where i dont think about this. How did u feel and overcome all of this?

Ariona
Regular Member


Date Joined Jan 2011
Total Posts : 56
   Posted 1/4/2011 6:58 AM (GMT -6)   
I also have a burning sensation between my shoulder blades. thank you for the much needed support and advice. anyone is welcome to post some advice...or there experiences with this. I would really appreciate it.

couchtater
Elite Member


Date Joined Jul 2009
Total Posts : 14475
   Posted 1/4/2011 10:08 AM (GMT -6)   
Have you had a ph test? You maybe suffering from low acid. From what I've heard low acid feels a lot like high acid, but if you treat it for high acid you suffer more.
Also have you had a barium swallow?
Joy

Ariona
Regular Member


Date Joined Jan 2011
Total Posts : 56
   Posted 1/4/2011 10:29 AM (GMT -6)   
No but have been thinking and wondering the same thing. I just know I have been hurting worse.

stkitt
Elite Member


Date Joined Apr 2007
Total Posts : 32602
   Posted 1/4/2011 11:05 AM (GMT -6)   
 
I am sorry to hear you are having the burning issues and wondering if your are using the liqid carafate as I have read posts from others that feel the liqid causes burning for them ?  Just a thought and I do hope your physician does a complete work up including the ph test.
 
We are here for you so keep on talking with us.
 
Kindly,
Kitt

~~Kitt~~
Moderator: Anxiety/Panic, Osteoarthritis, GERD/Heartburn and Heart/Cardiovascular Disease.
www.healingwell.com

"If you can't change the world, change your world"

Ariona
Regular Member


Date Joined Jan 2011
Total Posts : 56
   Posted 1/4/2011 1:19 PM (GMT -6)   
Thanks...it is the liquid but I even tried the pills. They are horrible. They make me feel worse. Especially after I wait the hour then eat. Then I am in so much pain my eyes tear. And the doc told me what else do u want me 2 do. So comforting...to have your gi doc tell u that. As she gave me the medicine that I told her I reacted to. One way or another I will heal

couchtater
Elite Member


Date Joined Jul 2009
Total Posts : 14475
   Posted 1/4/2011 2:08 PM (GMT -6)   
Someone here posted that if you can't eat a peppermint without hurting you have low acid. Have you tried that?
Joy

Ariona
Regular Member


Date Joined Jan 2011
Total Posts : 56
   Posted 1/4/2011 2:18 PM (GMT -6)   
No but I will give it a try...natural peppermint or just peppermint candy?

couchtater
Elite Member


Date Joined Jul 2009
Total Posts : 14475
   Posted 1/4/2011 5:36 PM (GMT -6)   
I think they did a regular peppermint.
Joy

dencha
Forum Moderator


Date Joined Feb 2009
Total Posts : 7188
   Posted 1/4/2011 5:59 PM (GMT -6)   
Hi Ariona,
Your GI doc is not helpful saying things like that. It's not an untypical comment, though. Specialists do their tests, come up with their results, tell you what they discovered, brush their hands together with satisfaction, and send you on your way to fend for yourself. Do you have a good family doc or internist? If you do, he/she might be your best bet right now. They tend to look at the whole person, and try to interpret what is happening so they can help you.

Did you call the GI regarding your burning symptoms after Carafate? If it makes you more uncomfortable, your inflammation and irritation must be so intense that your throat and stomach are raw. It would be very interesting to hear what the response would be regarding taking in with those symptoms.

Specialists give you their opinion and send you on your way. It's not a real long-term relationship. Those of us who don't respond to easy solutions are frustrating to these guys.

Find yourself a GREAT primary care doc.
I hope you're feeling better today! Hang in there.
Denise

Ariona
Regular Member


Date Joined Jan 2011
Total Posts : 56
   Posted 1/4/2011 6:52 PM (GMT -6)   
Thanks all I really appreciate all the advice. I did not call her I have 2 call her. She told me when I took the pills of carafate,and saw her in the office the other day, that I was rejecting all the meds. I told her it burnt when it went down. She asked me how many times I took it and I said a couple but it burnt. So she decided to give me the liquid. It was worse. I took it 4 times. I couldn't sleep, I decided to take it an hour before breakfast...at breakfast and burnt so bad tears came to my eyes. I spent most of the day today in burning pain. I thought the liquid would be different. Not going to take it again. 40 dollars down the tubes. Trying to recover and keep having set backs. I am going to a new GI and a new PCP. A fresh start for a new year.

dencha
Forum Moderator


Date Joined Feb 2009
Total Posts : 7188
   Posted 1/4/2011 8:59 PM (GMT -6)   
I would hang on to the Carafate. Just tuck it away to try again when you are more healed. While you've had a bad experience now, it doesn't mean that it will always affect you that way. In the future it might provide protection for you.
It's too expensive to just toss it at this point. I'm telling you, it can be very helpful. You're just in a bad place.

I'm glad to hear you're finding some new docs. A great PCP is even more critical than a great GI doc. He/she will find you the help you need, and assemble the puzzle pieces that the specialists provide. You need someone to run interference--to explain things thoroughly. I hope you can find a GI doc who communicates and respects what you have to say. Your PCP may help you find a more responsive GI doc. Just let your PCP know what you expect--you want someone who will listen and respect what you have to say. Someone who will take the time to explain things to you.

Good luck, Ariona!
Denise

Ariona
Regular Member


Date Joined Jan 2011
Total Posts : 56
   Posted 1/4/2011 10:06 PM (GMT -6)   
I will hang on to it...definitely. It was expensive. It is a safe drug my body is just not handling it . Thanks for everything. I am hoping the pcp and gi will provide me with some answers. Get down to the root of the issue.

dencha
Forum Moderator


Date Joined Feb 2009
Total Posts : 7188
   Posted 1/6/2011 12:01 PM (GMT -6)   
How are you doing today, Ariona?
New Topic Post Reply Printable Version
Forum Information
Currently it is Saturday, September 22, 2018 11:58 PM (GMT -6)
There are a total of 3,005,792 posts in 329,263 threads.
View Active Threads


Who's Online
This forum has 161802 registered members. Please welcome our newest member, Ultimo_G.
235 Guest(s), 10 Registered Member(s) are currently online.  Details
OzLyme, logoslidat, Dimitri71, Scaredy Cat, Sinmiedo, 61Impala, Chutz, InTheShop, Woodduck12, jwebb